Hail, Irion
- When
- May 4, 7:25 PM CST
- Where
- Irion County, Mertzon
- Measured
- 0.88 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.267, -100.817
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before the first event at May 4, 2:34 PM CST, 4 hours 51 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 334 PM CDT WED MAY 4 2005 .SHORT TERM... LATEST WSR-88D AND SATELLITE DATA INDICATING SHOWERS ARE MOVING EAST OUT OF THE BIG COUNTRY. OTHERWISE...CLOUDY SKIES DOMINATE WEST CENTRAL TEXAS THIS AFTERNOON. UPPER-LEVEL RIDGE WILL GRADUALLY BUILD OVER TEXAS DURING THE NEXT 24 TO 36 HOURS. LOW-LEVEL FLOW WILL CONTINUE ACROSS WEST CENTRAL TEXAS FROM THE SOUTHEAST WITH A LOW-LEVEL JET DEVELOPING OVERNIGHT TONIGHT. WITH LOTS OF MOISTURE PERSISTING THROUGH THE START OF THE WEEKEND AND SURFACE DEWPOINTS CONTINUING TO INCREASE...WILL TREND OVERNIGHT LOWS AND AFTERNOON HIGHS UPWARD GRADUALLY THROUGH SATURDAY. UPPER-LEVEL LOW AND ASSOCIATED TROF WILL CONTINUE TO DEVELOP AND MOVE INTO THE FOUR CORNERS REGION BY FRIDAY. BY THEN...A SURFACE HIGH PRESSURE DOME WILL BE CENTERED OVER THE EASTERN GULF STATES AND PUSHING LOTS OF LOW-LEVEL GULF MOISTURE INTO WEST CENTRAL TEXAS. MODELS SUGGEST A SURFACE DRYLINE MAY DEVELOP FRIDAY AFTERNOON OVER WEST TEXAS. WITH THE SOUTHWEST FLOW ALOFT...ANY THUNDERSTORMS WHICH DEVELOP ALONG THIS DRYLINE MAY MOVE EAST INTO OUR AREA. MODELS REPEAT THIS PATTERN ON SATURDAY AS WELL. THUS...WILL CONTINUE MAINLY 20 POPS FOR FRIDAY THROUGH SATURDAY. WITH THE POTENTIAL FOR HIGH CAPES AND LITTLE IF ANY CIN...ANY THUNDERSTORMS WHICH DEVELOP FRIDAY AND SATURDAY AFTERNOON MAY EXCEED SEVERE LIMITS. .LONG TERM... FOR SATURDAY NIGHT AND SUNDAY...DRYLINE WILL HAVE ADDITIONAL UPPER-LEVEL SUPPORT AS THE TROF MOVES CLOSER TO TEXAS. THUS...WILL CONTINUE SLIGHTLY HIGHER POPS FOR THESE TWO PERIODS. RAIN CHANCES BEGIN TO DECREASE ACROSS WEST CENTRAL TEXAS SUNDAY NIGHT AS THE UPPER-LEVEL TROF MOVES OVER EAST TEXAS. WILL CONTINUE SLIGHT WARMING TREND FOR AFTERNOON HIGHS THROUGH MID WEEK. WITH SOUTHEAST LOW-LEVEL FLOW CONTINUING OFF THE GULF OF MEXICO...OVERNIGHT LOWS IN THE MID TO LOWER 60S LOOK REASONABLE THROUGH MID WEEK AS WELL. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 52 74 59 81 / 10 10 10 20 SAN ANGELO 55 77 61 82 / 10 10 10 20 JUNCTION 55 80 60 80 / 10 10 10 10 && .SJT WATCHES/WARNINGS/ADVISORIES... TX...NONE. && 23/HUBER
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 234 PM CDT WED MAY 4 2005 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-140- 154-155-168>170-051934- BROWN-CALLAHAN-COKE-COLEMAN-CONCHO-CROCKETT-FISHER-HASKELL-IRION- JONES-KIMBLE-MASON-MCCULLOCH-MENARD-NOLAN-RUNNELS-SAN SABA- SCHLEICHER-SHACKELFORD-STERLING-SUTTON-TAYLOR-THROCKMORTON-TOM GREEN- 234 PM CDT WED MAY 4 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL TEXAS. .DAY ONE...TONIGHT HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS BEGINNING FRIDAY AND ENDING SUNDAY NIGHT. A MOIST AND UNSTABLE ATMOSPHERE MAY SET UP SATURDAY THROUGH SUNDAY OVER WEST CENTRAL TEXAS. A DRYLINE DEVELOPING IN WEST TEXAS MAY PUSH INTO THE WESTERN PORTIONS OF WEST CENTRAL TEXAS ON SATURDAY AS AN UPPER LEVEL DISTURBANCE MOVES INTO THE REGION FROM THE SOUTHERN ROCKIES. ANY STRONG TO SEVERE THUNDERSTORM ACTIVITY SHOULD TO DEVELOP ALONG THE DRYLINE AS THE UPPER LEVEL DISTURBANCE MOVES INTO THE REGION. GIVEN THE AMOUNT OF WIND SHEAR EXPECTED WITH THIS SYSTEM...ANY SEVERE THUNDERSTORMS WILL BE ORGANIZED WITH DAMAGING WINDS AND HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 10
The San Angelo radar (KSJT), 33 km away, was scanning. The volume nearest the first event began at 01:27 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, May 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5449808.